MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL
Catalog Number 0845
Medical Device Problem Codes Human-Device Interface Problem (2949); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 2/1/2024 photo analysis: this is an analysis of a set of images submitted for evaluation.Photos in the file are of two pads with serial numbers.Serial number that ends in (b)(6) is for file (b)(4).Serial number that ends in (b)(6) is for file (b)(4).An additional photo was provided.There were significant thermal injuries on both sides of the buttocks.The affected area of skin is bright red with small blisters on the left side.The out edges of redness area is uneven, with some small area unaffected.There was no skin breakdown visualized.The thermal injuries appeared to be second-degree burns, but the cause of the injuries could not be determined based on the photos.No conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Because the instrument was not returned our evaluation is limited.Additional information was requested, and the following was obtained: what medical intervention was used to treat the burn (such as ointment or stitches)? topical ointment indicated for skin burns was the problem reported at the pad site or at the alternative location? pillow site in addition to the burn, did the patient have any adverse consequences due to the problem? no are there any anticipated long-term effects of the burn or injury? no what is the patient's current condition? treated injury and full recovery of the site how long did the surgical procedure last? 6 hours what cleaning product or disinfectant (brand name or active ingredients) was used to clean the pad? not reported by the nurse was the pad washed with water and allowed to dry before this surgical procedure? not reported by the nurse is it possible that the patient came into contact with a metal portion of the or table? as reported by the nurse, no how was the room set up to include the patient and where was the pad in relation to the patient? the patient's preparation was carried out according to the operational standard, they placed the megasoft, thermal mattress, plastic, sheet, and sequence.Were there liquids used in the preparation? passage of a bladder catheter may have wetted the patient during surgery on (b)(6) 2021.In the surgery on (b)(6) 19th, the procedure involves extravasation of serum at the time of degermation and intra-operatively.What skin preparation regimen was used for the procedure? not reported by the nurse was urine or other fluids detected in the field after surgery? yes what generator was being used? not reported by the nurse what power levels was the generator at? not reported were there any diminished effects of the generator observed during surgery? not reported which monopolar disposables were used during the procedure? not reported how old is the patient? patient over 30 years old what is the patient's ethnicity? white on (b)(6)2023, patient underwent an arthroscopy/lca procedure with (b)(6) dr.And lasting 2:50 in the supine position.At the end of the procedure, a burn was observed in the coccyx region, evidenced by a red region characteristic of a first-degree burn.During the operation, a megadyne cautery plate and a thermal mattress with water heating at a temperature of 38º were used.The thermal mattress was superimposed on the megadyne cautery plate.This procedure involves extravasation of serum at the time of degermation and intra-operatively.According to reports, a burn injury to the cocix region, resulting in a first-degree burn injury.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a arthroscopy a patient presented burns.The patient was submitted to arthroscopy/acl procedure lasting 2:50 in dorsal decubitus.At the end of the procedure was observed burn in the coccyx region evidenced by red region characteristic of first degree burn.In the transoperatory was used mergadyne cautery plate and thermal mattress with water heating with temperature of 38ºc the thermal mattress was overlaid the megadyne cautery plate.This procedure has extravasation of serum at the time of degermation and intraoperative.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/15/2024.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event, and is being considered not reportable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/6/2024.

Brand Name
MEGASOFT UNIVERSAL
Common Device Name
MEGA SOFT UNIVERSAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18621416
Report Number1721194-2024-00011
Device Sequence Number2369079
Product Code GEI
UDI-Device Identifier10614559103906
UDI-Public10614559103906
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number0845
Device Lot NumberGS21017063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/01/2024
02/15/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/06/2024
02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023
Patient Sequence Number1
Patient SexUnknown